|I am 28 yrs POZ with Anemia and Liver failure
Oct 5, 2012
I have been POZ since November 1984, when HIV was called HTLV3. I have had a severe anxiety disorder since I was a teen and finding out that I was positive excelerated that anxiety. I have taken all the tranquilizers and antidepressants. I have been told by 2 Psychiatrists that I have Post Tramatic Stress Disorder. At my first ID apt., I was told that I had Candida, giving me an AIDS Diagnosis at that time. I was given every treatment available for Candida, but none of them worked, except for Diflucan. Unfortunatly after a course of Diflucan, the Candida always returned. So I was given Diflucan daily as a profalaxis, which I took for many years. I have heard that all that Diflucan can cause Liver disease. I started on AZT monotherapy, but I got awful migranes from it, so I stopped taking it. Then Epivir came out and I took that and every HIV medication that followed, up until the Protease Inhibitors. I was given Kaletra along with all the other HIV medications. Kaletra gave me the most unreal diahrea that I had ever experienced and as a result had to quit my job and college. I also quit Kaletra. Soon after that I developed Coronary Artery Disease and have had 5 heart stents since. Next I developed Neuropathy, which I did not treat because I am allergic to Neurotin. But a few years ago I started treatment at a Pain Clinic. To top that pain, I next developed shingles on my right optic nerve and the right quadrant of my head. So I was given Valacyclovir as a profalaxis against a repeat of the shingles. Following this I became Diabetic and am insulin dependant. About 4 years ago I became Anemic, with my Hemoglobin level running 7 and 8. I get either a blood transfusion or Ferhamene treatments about every other month. My Hematologist can not give me a reason for my Anemia. I do not have a bleed anywhere. In May of this year I developed Ascites and had 8 litres of fluid drained from my abdomen. (Now I know what a pregnant abdoman looks and feels like.) Then in July of this year I was told by a Hepatologit that I am in Liver Failure due to years of a fatty Liver(no doubt from the Kaletra). The Hepatologist never did a Liver biopsy. I am currently taking Isentress and Truvada. I have survived 28 years with AIDS! I have seen it all, lost most of my friends and taken it all(medications). But the news of Liver Failure was the straw that broke my back! I am not handling this information well and I spend my nights worrying and lost in my memories. So I do not sleep much. First could you explain to me why I have constant Anemia with no bleed anywhere, and second why am I in Liver Failure? Thank You In Advance, Terrence
Response from Dr. Henry
Chronic serious health problems can cause anemia (including HIV, liver failure) though many other factors can contribute (such as nutritional deficienies, parvovirus infection). The liver disease can be due to long term use of HIV medications but often there are other factors (hepatitis B/C, chronic acetominophen use, other drug toxicitis such as alcohol, fatty liver). Liver transplants have been performed successfully on persons doing OK with HIV so aggressively maintaining your health and pursuing treatment options is often still recommended. KH
c spine MRI numbness/tingling
Introduction to ART - 10 positive clients
- Sex With A Prostitute Scared I Have AIDS
- Itchy Vagina After Having Sex During Period Sign Of HIV AIDS
- Sore On Tongue After Cunilingus Worried I Have HIV
- Sore Testicles After Sex With Hooker Worried I Have HIV
- Vomiting After Anal Sex Without Condom Does It Mean I Have HIV
- Can You Have Kids If You Have An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.